Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 3, 2008, 4:46 PM PDT for Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Jun 4, 2008, 12:00 PM PDT. It was in force for 8 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 4:46 PM PDT (23:46 UTC)
- In effect from
- Jun 4, 2008, 12:00 PM PDT
- Expired
- Jun 4, 2008, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:45 PM PDT | NON-TSTM WND GST 60 | 6 S Las Vegas (Downtown, NV | |
| Jun 4, 1:45 PM PDT | NON-TSTM WND GST 75 | 9 Nw Mercury, NV | |
| Jun 4, 2:14 PM PDT | NON-TSTM WND GST 58 | 20 Nnw Barstow, CA | |
| Jun 4, 2:27 PM PDT | NON-TSTM WND GST 54 | 4 Nw Las Vegas (Downtow, NV | SITE KVGT...NORTH LAS VEGAS AIRPORT. CORRECTED TIME OF EVENT. |
| Jun 4, 2:30 PM PDT | NON-TSTM WND GST 90 | 31 E Beatty, NV | |
| Jun 4, 2:45 PM PDT | NON-TSTM WND GST 62 | 33 E Beatty, NV | |
| Jun 4, 3:02 PM PDT | NON-TSTM WND GST 60 | 6 S Las Vegas (Downtown, NV | CORRECTED TIME OF EVENT. |
| Jun 4, 3:09 PM PDT | NON-TSTM WND GST 56 | 30 W Rachel, NV | SITE KBJN. CORRECTED TIME OF EVENT. |
| Jun 4, 3:10 PM PDT | TSTM WND GST 67 | 28 Sse Littlefield, AZ | |
| Jun 4, 3:15 PM PDT | NON-TSTM WND GST 66 | 26 N Mercury, NV | SITE A15 ARL SORD. CORRECTED TIME OF EVENT. |
| Jun 4, 3:17 PM PDT | NON-TSTM WND GST 56 | 1 S Henderson Executive, NV | SITE KHND. CORRECTED TIME OF EVENT. |
| Jun 4, 3:41 PM PDT | NON-TSTM WND GST 72 | 12 Sw Elgin, NV | SITE KNSN2 RAWS. CORRECTED TIME OF EVENT. |
| Jun 4, 4:00 PM PDT | NON-TSTM WND GST 63 | 21 Nnw Mercury, NV | SITE A14 ARL SORD. CORRECTED TIME OF EVENT. |
| Jun 4, 4:37 PM PDT | NON-TSTM WND GST 52 | 4 Ssw Mercury, NV | SITE KDRA. CORRECTED TIME OF EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3263 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 032346 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 446 PM PDT TUE JUN 3 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM WEDNESDAY FOR ELEVATIONS BELOW 7000 FEET ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... AZZ102-NVZ461>465-041300- /O.UPG.KVEF.FW.A.0017.080604T1900Z-080605T0300Z/ /O.NEW.KVEF.FW.W.0025.080604T1900Z-080605T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 446 PM PDT TUE JUN 3 2008 /446 PM MST TUE JUN 3 2008/ ...RED FLAG WARNING IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM 12 PM TO 8 PM WEDNESDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL INTENSIFY AND MOVE INTO NORTHEAST NEVADA WEDNESDAY. WIDESPREAD STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA WEDNESDAY AFTERNOON AND EVENING. WIND GUSTS BETWEEN 35 AND 40 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT CAN BE EXPECTED IN MANY AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ228-229-NVZ466-041300- /O.NEW.KVEF.FW.W.0025.080604T1900Z-080605T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-MOJAVE DESERT- LOWER COLORADO RIVER VALLEY-LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 446 PM PDT TUE JUN 3 2008 /446 PM MST TUE JUN 3 2008/ ...RED FLAG WARNING IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SAN BERNARDINO COUNTY DESERTS AND COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM WEDNESDAY. STRONG WEST TO SOUTHWEST WINDS GUSTING BETWEEN 35 AND 45 MPH WILL DEVELOP ACROSS THE SAN BERNARDINO COUNTY DESERTS AND MUCH OF THE LOWER COLORADO RIVER VALLEY WEDNESDAY AFTERNOON AND EVENING. THE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JGA
1 follow-up statement
000 WWUS85 KVEF 041150 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 450 AM PDT WED JUN 4 2008 AZZ101-102-CAZ228-229-NVZ461>466-050300- /O.CON.KVEF.FW.W.0025.080604T1900Z-080605T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT- LOWER COLORADO RIVER VALLEY-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 450 AM PDT WED JUN 4 2008 /450 AM MST WED JUN 4 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA BELOW 7000 FEET FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO EAST CENTRAL NEVADA TODAY. AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND THIS EVENING WITH STRONG SOUTHWEST WINDS AHEAD OF THE FRONT AND STRONG NORTHERLY WINDS BEHIND THE FRONT. SUSTAINED WINDS IN THE 20 TO 30 MPH RANGE ARE EXPECTED WITH GUSTS BETWEEN 40 AND 50 MPH LIKELY LATER THIS AFTERNOON AND DURING THE EVENING. MINIMUM RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT OVER MUCH OF THE AREA EXCEPT ABOVE 7000 FEET AND PERHAPS ACROSS NORTHERN AND EASTERN LINCOLN COUNTY WHERE THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. STRONG WINDS WILL LIKELY CONTINUE PAST 8 PM IN MANY AREAS BUT RELATIVE HUMIDITY SHOULD BE RECOVERING BY THEN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 3, 3:55 PM PDT, 51 minutes earlier.
Area forecast discussion, Jun 3, 3:55 PM PDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 355 PM PDT TUE JUN 3 2008 .SYNOPSIS...STRONG GUSTY WINDS CAN BE EXPECTED WEDNESDAY AS A COLD FRONT PUSHES THROUGH THE GREAT BASIN. SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO EASTERN NEVADA AND FAR NORTHWEST ARIZONA. COOLER TEMPERATURES WILL PREVAIL WEDNESDAY AND THURSDAY WITH A QUICK REBOUND TO NEAR NORMAL FRIDAY. && .SHORT TERM...PROGRESSIVE SPRING-LIKE PATTERN CONTINUES WITH AN UNSEASONABLY STRONG JETSTREAM (> 150-KTS) DIGGING INTO THE BACK SIDE OF THE AMPLIFYING OFFSHORE TROUGH. CLOSED LOW AND ATTENDANT COLD FRONT WILL DIVE INTO NEVADA TOMORROW RESULTING IN STRONG SW WINDS AHEAD OF THE FRONT AND STRONG NW WINDS BEHIND IT. WIND ADVISORY CONDITIONS ARE EXPECTED TO BE EXCEEDED OVER THE WESTERN MOJAVE DESERT INTO NORTHWEST ARIZONA. SOUTHERN NEVADA WILL BE WINDY BUT NOT LOOKING FOR ADVISORY WINDS UNTIL AFTER THE COLD FRONT PASSES HERE. NORTH-SOUTH VALLEYS WILL BE PARTICULARLY PRONE TO STRONG GUSTS BEHIND THE FRONT. AFTERNOON HIGHS WILL FALL ABOUT 10-12 DEGREES BETWEEN TODAY AND THURSDAY BUT SHOULD REBOUND QUICKLY FRIDAY AND SATURDAY UNDER THE INFLUENCE OF THE JUNE SUN AND HEIGHT RISES OF MORE THAN 200M. .LONG TERM...SATURDAY MORNING THROUGH TUESDAY...BROAD AGREEMENT FINALLY IN MODELS WITH DIFFERENCES BEING IN DEPTH AND TIMING OF SYSTEMS. STARTING ON SATURDAY AREA WILL BE UNDER A BROAD TROUGH THAT WILL MOVE THROUGH THE AREA WITH PASSAGE SOMETIME EARLY ON SUNDAY. FOR NOW EXPECT MAIN EFFECTS ON WEATHER TO BE SOME BREEZY CONDITIONS IN PARTS OF THE EASTERN CWA. NO MOISTURE IS EXPECTED TO BE ASSOCIATED WITH THIS SYSTEM THIS FAR SOUTH SO HAVE KEPT CLOUD COVER MINIMAL AND JUST GHOST POPS IN THE NORTH. MONDAY AND TUESDAY BRING IN SOME GREATER MODEL DIFFERENCES IN HANDLING THE NEXT SYSTEM TO ENTER THE PICTURE. GFS BRINGS IN A STRONGER LOW TOWARDS THE PACNW COAST AND FURTHER SOUTH THAN THE ECMWF BY TUESDAY. THIS DIFFERENCE WILL NOT MATER MUCH IN SENSIBLE WEATHER THIS FAR SOUTH AND HENCE MONDAY AND TUESDAY WILL SEE ESSENTIALLY ZONAL FLOW OVER THE AREA AND A SLOW WARMING TREND ON TUESDAY ONWARDS. && .AVIATION...FOR MCCARRAN...WINDS WILL BE THE MAIN CONCERN THROUGH THURSDAY MORNING. FOR THIS AFTERNOON SOUTHWEST GUSTS WILL WEAKEN THIS EVENING AND A STEADY SOUTHWEST WIND WILL CONTINUE THROUGH LATE MORNING WEDNESDAY. AN APPROACHING COLD FRONT WILL BRING STRENGTHENING SOUTHWEST WINDS WEDNESDAY AFTERNOON WITH GUSTS APPROACHING 35 KNOTS. DURING WEDNESDAY EVENING A FRONT WILL PASS THROUGH HE LAS VEGAS VALLEY AND SWITCH THE WINDS TO THE NORTHWEST TO NORTH WITH GUSTS 35-40 KNOTS LIKELY. NORTH WINDS WILL CONTINUE THROUGH WEDNESDAY NIGHT AND INTO TUESDAY MORNING. NO PRECIPITATION OR SIGNIFICANT CLOUD COVER EXPECTED THROUGH THURSDAY MORNING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A FRONT WILL MOVE THROUGH THE AREA LATE WEDNESDAY BRINGING WITH IT WIDESPREAD STRONG WINDS. UNTIL THEN THE ONLY SIGNIFICANT WEATHER WILL BE GUSTY WEST WINDS IN WESTERN SAN BERNARDINO COUNTY THIS AFTERNOON AND WEDNESDAY MORNING WITH GUSTS TO 40 KNOTS. BY WEDNESDAY AFTERNOON THE ENTIRE AREA WILL SEE GUSTY SOUTHWEST WINDS AHEAD ON AN APPROACHING FRONT AND THEN GUSTY FROM THE NORTH AFTER ITS PASSAGE AND LASTING THROUGHOUT WEDNESDAY NIGHT AND INTO THURSDAY MORNING. && .FIRE WEATHER...STRONG WINDS WILL DEVELOP WEDNESDAY AFTERNOON FROM THE MOJAVE DESERT EASTWARD INTO NORTHWEST ARIZONA IN ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT BASIN. STRONG NORTHWEST WINDS BEHIND THE FRONT WILL IMPACT PARTS OF EAST CENTRAL CALIFORNIA AND CENTRAL NEVADA. A RED FLAG WARNING IS IN EFFECT FOR SEVERAL ZONES FROM SOUTHEAST CALIFORNIA ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA WHERE THESE STRONG WINDS WILL BE ACCOMPANIED BY CRITICALLY LOW RELATIVE HUMIDITY VALUES. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...RED FLAG WARNING FROM 12 PM TO 8 PM PDT WEDNESDAY FOR NVZ461>466. WIND ADVISORY FROM 8 PM WEDNESDAY TO 2 AM PDT THURSDAY FOR NVZ020. WIND ADVISORY FROM 2 PM TO 9 PM PDT WEDNESDAY FOR NVZ014. AZ...RED FLAG WARNING FROM 12 PM TO 8 PM MST WEDNESDAY FOR AZZ101-102. WIND ADVISORY FROM 2 PM TO 9 PM MST WEDNESDAY FOR AZZ002-003. CA...RED FLAG WARNING FROM 12 PM TO 8 PM PDT WEDNESDAY FOR CAZ228-229. WIND ADVISORY FROM 2 PM TO 9 PM PDT WEDNESDAY FOR CAZ520-522-524-526-527. WIND ADVISORY UNTIL 9 PM PDT WEDNESDAY FOR CAZ523-525. && RUNK/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 3, 5:31 AM PDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 531 AM PDT TUE JUN 3 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-040345- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 531 AM PDT TUE JUN 3 2008 /531 AM MST TUE JUN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOCALLY BREEZY TO WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE PACIFIC NORTHWEST. WINDS WILL BE PARTICULARLY STRONG OVER THE SIERRA AND IN THE WESTERN SAN BERNARDINO COUNTY DESERT AREA. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR WESTERN SAN BERNARDINO COUNTY INCLUDING THE BARSTOW AREA AND NEAR TWENTY NINE PALMS. WIND GUSTS AROUND 40 MPH ARE EXPECTED THIS AFTERNOON THROUGH THE EVENING. WINDS MAY DECREASE SOMEWHAT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LOW PRESSURE SYSTEM WILL MOVE OUT OF THE PACIFIC NORTHWEST AND INTO NORTHEAST NEVADA WEDNESDAY AND INTO SOUTHEAST UTAH WEDNESDAY NIGHT. THE WIND ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY DESERT AREA CONTINUES WEDNESDAY THROUGH MUCH OF WEDNESDAY NIGHT WITH GUSTS AROUND 50 MPH POSSIBLE. WINDS WILL BE INCREASING IN MOST OTHER AREAS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA. IN ADDITION...SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY OVER LINCOLN COUNTY AND WILL SPREAD INTO NORTHERN MOHAVE COUNTY WEDNESDAY NIGHT. TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL THURSDAY BEHIND THE COLD FRONT. DRY WEST TO SOUTHWEST FLOW IS EXPECTED OVER THE FORECAST AREA FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:53 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 50 hr |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in California, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.